How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 22751
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

I’ve had continuous dark discharge/bleeding for over 2 weeks

Customer Question

I’ve had continuous dark brown discharge/bleeding for over 2 weeks now I started using the depo injection at the end of September
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I cannot seem to get an appointment because of the pandemic any time soon im on no other medication just the contraceptive injection
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Nope not allergic to anything
JA: Anything else in your medical history you think the Doctor should know?
Customer: Nope
Submitted: 19 days ago.
Category: Medical
Expert:  Dr Uzair replied 19 days ago.

Hello, my name is***** and I shall be assisting you today. I'm reviewing your query & will get back to you shortly. Thank you for your patience.

Expert:  Dr Uzair replied 19 days ago.

It is most likely a hormonal imbalance causing irregular bleeding. The common causes are stress, changes in diet, workout routine, any new medication, Infections, Plan B, Recent illness, fibroids, or sometimes ovarian cysts. Usually, it settles on it sown so just wait and watch for 1 to 2 weeks, the cause is most likely the depo shot which you started in sep.

It can happen occasionally and nothing concerning as it is a self-settling condition.

Meanwhile, regular exercise and cutting on carbs would help.

Taking Ibuprofen 800mg thrice a day for a few days would help with bleeding.

Nothing much to worry about.

If you need more assistance, please use the reply box below and let me know. It has been my pleasure to assist you. I will be happy to help you if you have any other questions in the future.

Best wishes.

Have a great day.

Customer: replied 19 days ago.
It’s already been over two weeks and it’s still the same, how long does it usually last ?
Expert:  Dr Uzair replied 19 days ago.

It can last for upto 4 weeks. Taking ibuprofen would help.

If you need more assistance, please use the reply box below and let me know. It has been my pleasure to assist you. I will be happy to help you if you have any other questions in the future.

Best wishes.

Have a great day.

Customer: replied 19 days ago.
How long does it take for the ibuprofen to kick in? Does it make it stop?
Expert:  Dr Uzair replied 19 days ago.

It can take 6 to 12 hours.

Customer: replied 19 days ago.
Does it stop the bleeding within the day??
Expert:  Dr Uzair replied 19 days ago.

Yes, it does at times.

If you need more assistance, please use the reply box below and let me know. It has been my pleasure to assist you. I will be happy to help you if you have any other questions in the future.

Best wishes.

Have a great day.